Ask a doctor

I Just Got Dysport and my Brows Lowered- How To Counteract?

I just got dysport and my brows lowered> I had beautifully arched brows now I have heavy hooded over my lids and I just went in today and he injected again in between my brows and on the outside of my eyes saying that will lift my brows.the heaviness is uncomfortable and looks terrible. Is what he did ...will it correct the problem. It has been a week since the first injections. I am 47.He said the skin had to go somewhere if I had known I would look like this for no wrinkles I would not have.

Doctor Answers (7)

Return visit to fix eyelids

+1

The first thing at you need to do is go back to the physicians office that did the procedure and show them your concerns. Any time that you receive these medications for frown lines, e number one side effect is lid ptosis, which is the dropping of the lid. If you had your forehead done as well as your crows feet, it may be difficult to fix. There are eye drops that can help with lid ptosis, but the only real fix may be with time, when the dysport wears off.


Dallas Facial Plastic Surgeon
3.5 out of 5 stars 3 reviews

Drooping brows after Dysport

+1

Greetings~

You do not have to have droopy or flat brows in order to treat horizontal forehead lines.  Technique and dosage are very important when injecting the forehead for just this reason so it is important to find an injector with a great deal of experience. The newest injections that were done may help to weaken your natural brow depressors and give you a bit of a lift until the forehead wears off and returns to normal.  The best remedy now is time.  There is nothing more to counteract the effects of the Dysport.

Good luck and hang in there~

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 69 reviews

Dropped Brow After Dysport

+1

Hi Ninette.  Sorry to hear about the negative experience.  Although ptosis (sagging eyelids or brows) is a potential side effect of Dysport injections, it is not common for experienced injectors.

The good news is that the remedial treatment it sounds like you had may help if it was done correctly.  If you do not get the results you are looking for, check the link below and call our office as we are in Los Angeles and would be happy to offer a free consultation.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Using Dysport for forehead wrinkles without dropping the brows

+1

Treating horizontal forehead wrinkles with a neurotoxin such as Dysport or Botox can be very complex so it is important to make sure your injector is an experienced and board-certified dermatologist or plastic surgeon before you begin treatment.  In order to soften the expressive forehead lines, you have to relax the large muscle that goes across the forehead.  Unfortunately, this is also the muscle that is responsible for keeping your eyebrows up in a nice arched shape so the injection must be done carefully to maintain that.  The product should always be injected in small amounts and not be injected too low on the forehead to prevent brow drooping.  The muscles at the outer edges of the brow should also be injected to provide a slight lift.  Luckily, the product will wear off in a few months and you will go back to normal, and it may even soften up a bit in a few weeks and your brows will start to arch again. 

Nancy Samolitis, MD
Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Heavy brow after dysport

+1

This dropping can happen for more than one reason. One would be treating the forehead wrinkles only. Some patients ask for this and it can result in lowering the brow to get rid of the creases.Y ou are not raising  the brows  which would happen if other areas were treated at this time. The other way that it can happen is with too much dysport, especially if too low or if you are just very sensitive.  Some of this might resolve way before all the dysport wears off.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Really, time is your best bet

+1

Unfortunately it sounds like your frontalis muscle has been overinjected or injected so low that it has caused your central eyebrows to drop down. I understand the feeling of heaviness, but as the Dysport starts to wear off a bit, it won't be so bad in the coming weeks. I know you want to hear a good counter strategy, but really, an improper injection of Botox or Dysport will just take time to wear off. I usually won't inject people for a minimum of 10 days after their initial injections to try to counter something like this with additional injection. Mostly, I'd recommend you find a different injector, and I've never heard someone say "this skin had to go somewhere". That just seems silly.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You live in Los Angeles so you could consider seeing me for a counter treatment.

+1

Generally this services that drop the forehead weaken the frontalis muscle.  This paralysis leads to unopposed action by the eyebrow depressors.  These muscles are hard to treat selectively using standard methods.  I have develop a patent method call microdroplet botulinum toxin (also call micro brow lift) that allow selective treatment of just the eyebrow depressors.  For a counter treatment, I generally advise getting out a few weeks from the original treatment and then having counter treatment.  Over the course of time, the forehead treatment will wear off and the counter treatment will have a stronger effect.  In the future, avoid having this type of disabling service.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.